Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Examples of nonsolvable partial differential equations


Author: Robert Rubinstein
Journal: Trans. Amer. Math. Soc. 199 (1974), 123-129
MSC: Primary 35G05
DOI: https://doi.org/10.1090/S0002-9947-1974-0380082-5
MathSciNet review: 0380082
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two examples of nonsolvable partial differential operators with multiple characteristics are presented. They illustrate the possibility that certain terms in the principal part may play no role in determining the solvability properties of the operator. This situation cannot occur for simple characteristics, where solvability is determined by the principal part.


References [Enhancements On Off] (What's this?)

  • [1] Hermann Flaschka and Gilbert Strang, The correctness of the Cauchy problem, Advances in Math. 6 (1971), 347–379 (1971). MR 0279425, https://doi.org/10.1016/0001-8708(71)90021-1
  • [2] A. Gilioli and F. Trèves, An example in the solvability theory of linear partial differential equations (to appear).
  • [3] V. V. Grušin, A certain class of elliptic pseudodifferential operators that are degenerate on a submanifold, Mat. Sb. (N.S.) 84 (126) (1971), 163–195 (Russian). MR 0283630
  • [4] L. Hörmander, Linear partial differential operators, Die Grundlehren der math. Wissenschaften, Band 116, Academic Press, New York; Springer-Verlag, Berlin, 1963, Chap. 6 MR 28 #4221.
  • [5] L. Nirenberg and F. Trèves, On local solvability of linear partial differential equations, Comm. Pure Appl. Math. 23 (1970), 1-38, 459-509. MR 41 #9064a, b.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35G05

Retrieve articles in all journals with MSC: 35G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0380082-5
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society